Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 18, 2021Leon County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 18, 2021, 4:19 PM EDT for Leon County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2021, 4:19 PM EDT (20:19 UTC)
Expired
Jul 18, 2021, 5:00 PM EDT
In force
41 min
Issued by
NWS Tallahassee, FL

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 7 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
912 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WWUS82 KTAE 182019
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Sun Jul 18 2021
 
FLZ017-027-182100-
Inland Wakulla FL-Leon FL-
419 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA AND CENTRAL
LEON COUNTIES UNTIL 500 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Crawfordville, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A And M,
Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Tallahassee Memorial Hosp, Eight
Mile Pond, Tallahassee Mall, Bethel, Tallahassee Regional A/P,
Governors Square Mall, Belair, Levy Park, Indian Head Acres, Andrew
and Chaires Crossroads.

LAT...LON 3030 8456 3046 8445 3047 8442 3048 8440
      3051 8440 3052 8439 3055 8439 3059 8436
      3060 8433 3062 8432 3049 8404 3046 8404
      3044 8407 3042 8407 3020 8439
TIME...MOT...LOC 2019Z 215DEG 16KT 3031 8441 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:53 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 18, 3:53 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
353 PM EDT Sun Jul 18 2021

.NEAR TERM [Through Monday]...

An upper level trough will amplify and broaden across the southeast
CONUS with accompanying deep-layer moisture dropping into our CWA on
Monday. The deepest moisture and best upper level support will
generally be north of a line from coastal Walton County eastward to
near Valdosta. WPC has highlighted this region with a marginal risk
for excessive rainfall for Monday with the concern once again being
slow moving storms with high rainfall rates possibly resulting in
localized flash flooding. PoPs for Monday will justifiably be high
ranging from 90% for our Al and GA zones and 60-80% across our
Florida zones. Lows tonight in the lower 70s with highs Monday in
the mid to upper 80s.

.SHORT TERM [Monday Night Through Tuesday Night]...

The aforementioned trough remains established across our area
through the short-term while an attendant frontal boundary parks
itself north of us. This synoptic pattern is supportive for
scattered to numerous showers/storms to continue flourishing,
without being solely dependent on diurnal forcing. Therefore, rain
chances remain high through the evening and overnight hours;
particularly west and northwest of the Big Bend near the front.
Widespread convective coverage is expected during peak heating
hours on Tuesday, posing a threat for heavy rainfall, frequent
lightning, and gusty to strong winds.

The airmass will stay very moist under Precipitable Water values in
excess of 2" from deep-layer southwest flow. As such, the Marginal
Risk for excessive rainfall spills into the short-term period for
locations northwest from a line extending from Valdosta to Panama
City. Isolated flooding is the primary concern, especially for spots
that experience slow-moving and/or training cells. Low-lying and
poor-drainage areas are also vulnerable, including places with
saturated grounds from previous rainfall. The precipitation and
cloud cover is going to keep most high temperatures below 90, except
perhaps in the southeast Big Bend where rain chances are relatively
lower. Low temperatures are in the low-mid 70s.

.LONG TERM [Wednesday Through Sunday]...

The front to our north washes out as its parent trough de-amplifies,
which paves the way for the subtropical ridge to build back over the
region on Wednesday. This pattern shift should result in a return to
more typical summertime weather, consisting of diurnal convection
and rebounding high temperatures in the low 90s to close out the
work week. By next weekend, a broad trough attempts to nose down the
eastern seaboard, which could bring more unsettled weather, but is a
bit too soon to say with confidence.

&&

.AVIATION...
[Through 18Z Monday]

Scattered showers and thunderstorms may briefly impact each terminal
through early evening with MVFR/IFR conditions. Showers and
thunderstorms are expected to be more numerous on Monday but not
until after 18z. MVFR cigs expected by daybreak Monday at DHN.
Otherwise, brief periods of MVFR/IFR at the remaining terminals
around daybreak due to patchy fog.

&&

.MARINE...

Southwest winds of 15 knots or less prevail through the Thursday,
before switching out of the west heading into the weekend.
Generally favorable boating conditions, with 1 to 2 foot seas are
expected over the next several days outside of thunderstorms.

&&

.FIRE WEATHER...

With increasing rainfall chances and humidity through the next
several days fire weather concerns will be low.

&&

.HYDROLOGY...

A Marginal Risk for excessive rainfall is in place for the northwest
two-thirds of the forecast area in the Day 1 & 2 Outlook from WPC
(Valid from 12Z Monday to 12Z Wednesday). The primary concern is
localized flooding. Current 7-Day QPF amounts are widespread 1-2
inches, isolated 3"+, the majority of which likely falls through
Tuesday. Several rivers remain in action stage, but are cresting or
falling (except Ochlockonee River - Havana). Ochlockonee River -
Concord and Choctawhatchee - Caryville are forecast to enter action
stage later this week, but this appears to be short-lived.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  89  74  88  74 /  20  80  50  80  30
Panama City   77  86  76  86  77 /  20  70  60  90  50
Dothan        71  86  72  85  72 /  30  90  60  90  40
Albany        73  89  73  87  73 /  40  90  60  90  30
Valdosta      71  89  73  89  73 /  30  90  30  90  20
Cross City    74  88  75  90  75 /  20  60  40  60  30
Apalachicola  76  85  77  85  77 /  20  60  60  80  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Barry
MARINE...IG3
FIRE WEATHER...Barry
HYDROLOGY...IG3

In the hours before

Special weather statement, Jul 18, 1:38 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
138 PM EDT Sun Jul 18 2021

FLZ019-028-181830-
Inland Taylor FL-Madison FL-
138 PM EDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT...

At 137 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Perry, moving west at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lake Bird, Iddo, Eridu, Shady Grove, Secotan and Boyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3026 8335 3026 8337 3024 8339 3009 8380
      3010 8382 3027 8387 3029 8383 3038 8339
TIME...MOT...LOC 1737Z 070DEG 12KT 3025 8359

IG3
Special weather statement, Jul 18, 2:07 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
107 PM CDT Sun Jul 18 2021

ALZ067-181830-
Henry AL-
107 PM CDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY COUNTY UNTIL
130 PM CDT...

At 107 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 8 miles northwest of Abbeville, moving northeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Abbeville, Graball, Screamer, Coates, Edwin, Scottsboro Crossroads
and Lawrenceville.

LAT...LON 3176 8513 3175 8513 3153 8531 3158 8542
      3171 8542 3170 8522 3171 8521 3173 8521
      3174 8520 3176 8517 3177 8516
TIME...MOT...LOC 1807Z 206DEG 19KT 3164 8537

22-BARRY
Special weather statement, Jul 18, 2:46 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
146 PM CDT Sun Jul 18 2021

FLZ010>013-181930-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
146 PM CDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT...

At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Marianna, moving northeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Marianna, Grand Ridge, Greenwood, Altha, Alford, Moose Pond,
Ocheesee, Selman, Blue Spring, Union City, Chipola, Henderson Mill,
Camps Head, Lovedale, Dellwood, Star, Alliance, Blountstown Airport,
Compass Lake and Marianna Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3095 8505 3048 8500 3050 8541 3060 8558
TIME...MOT...LOC 1846Z 236DEG 18KT 3066 8538

IG3
Special weather statement, Jul 18, 3:29 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Sun Jul 18 2021

FLZ011-013-014-016-026-GAZ155-182015-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Jackson FL-
Seminole GA-
329 PM EDT Sun Jul 18 2021

...SPECIAL WEATHER STATEMENT...

At 328 PM EDT/228 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of
Marianna to near Blountstown to 17 miles north of Wewahitchka to near
Stonemill Creek. Movement was east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Blountstown, Greensboro, Stonemill Creek, Chattahoochee, Wewahitchka,
Orange, Sneads, Bristol, Grand Ridge, Altha, Rock Bluff, Clarksville,
Ocheesee, Juniper, Selman, Abe Springs, Vilas, Chipola Cutoff,
Central City and Chipola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 8531 3036 8525 3050 8525 3075 8527
      3080 8481 3078 8481 3078 8483 3076 8486
      3073 8487 3071 8486 3071 8475 3049 8471
      3034 8472 3004 8487
TIME...MOT...LOC 1928Z 272DEG 12KT 3067 8517 3050 8510 3035 8511 3022
8521

IG3
Special weather statement, Jul 18, 4:12 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Sun Jul 18 2021

FLZ016-017-026-027-182100-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
412 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...GADSDEN...
CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES UNTIL 500 PM EDT...

At 411 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greensboro to 16 miles east of Stonemill
Creek. Movement was northeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Quincy, Greensboro, Gretna, East Camp, Jewel Fire Tower, Littman,
Juniper, Douglas City, Vilas, Hosford, Clio, Santa Clara, Poplar
Camp, Smith Creek, Quincy Airport, Lowry, Wetumpka, Bloxham, Twin
Pole and Sawdust.

LAT...LON 3005 8495 3071 8479 3069 8449 3036 8452
      3002 8464
TIME...MOT...LOC 2011Z 215DEG 16KT 3058 8484 3011 8491

42-DVD
Special weather statement, Jul 18, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Sun Jul 18 2021

FLZ017-027-182100-
Inland Wakulla FL-Leon FL-
419 PM EDT Sun Jul 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA AND CENTRAL
LEON COUNTIES UNTIL 500 PM EDT...

At 419 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Crawfordville, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A And M,
Tallahassee Comm College, Doak Campbell Stadium, Lake Bradford, Leon
Sinks, Gaither Community Center, Tallahassee Memorial Hosp, Eight
Mile Pond, Tallahassee Mall, Bethel, Tallahassee Regional A/P,
Governors Square Mall, Belair, Levy Park, Indian Head Acres, Andrew
and Chaires Crossroads.

LAT...LON 3030 8456 3046 8445 3047 8442 3048 8440
      3051 8440 3052 8439 3055 8439 3059 8436
      3060 8433 3062 8432 3049 8404 3046 8404
      3044 8407 3042 8407 3020 8439
TIME...MOT...LOC 2019Z 215DEG 16KT 3031 8441

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:57 AM EDTSpecial Marine WarningTAE65 min
Jul 18, 10:53 AM EDTSpecial Weather StatementTAEDixie52 min
Jul 18, 12:07 PM EDTSpecial Weather StatementTAELafayette53 min
Jul 18, 12:24 PM EDTSpecial Weather StatementTAETaylor51 min
Jul 18, 12:48 PM EDTSpecial Weather StatementTAELafayette27 min
Jul 18, 1:38 PM EDTSpecial Weather StatementTAEMadison52 min
Jul 18, 2:46 PM EDTSpecial Weather StatementTAEJackson44 min
Jul 18, 3:29 PM EDTSpecial Weather StatementTAECalhoun, Liberty46 min
Jul 18, 4:12 PM EDTSpecial Weather StatementTAEGadsden, Liberty48 min
Jul 18, 4:41 PM EDTSpecial Weather StatementTAEGadsden, Leon, Wakulla64 min
Jul 18, 4:48 PM EDTAreal Flood AdvisoryTAELeon57 min
Jul 18, 5:06 PM EDTFlash Flood WarningTAELeon84 min
Jul 18, 5:38 PM EDTSpecial Weather StatementTAEJefferson52 min
Jul 18, 6:03 PM EDTSpecial Weather StatementTAEGrady, Thomas42 min
Jul 18, 6:12 PM EDTSevere Thunderstorm WarningTAEThomas51 min
Jul 18, 6:55 PM EDTSpecial Weather StatementTAEColquitt50 min
Jul 18, 7:09 PM EDTAreal Flood AdvisoryTAEColquitt2 hr
Jul 18, 7:41 PM EDTAreal Flood AdvisoryTAEMitchell64 min
Jul 18, 7:44 PM EDTAreal Flood AdvisoryTAEBerrien, Cook, Tift2 hr
Jul 18, 7:55 PM EDTAreal Flood AdvisoryTAEIrwin2 hr
Jul 18, 2:07 PM EDTSpecial Weather StatementTAEHenry23 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.